HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Women's Health (http://www.healthboards.com/boards/womens-health/)
-   -   Still bleeding after a D&C and ovarian cyst removal (http://www.healthboards.com/boards/womens-health/637950-still-bleeding-after-d-c-ovarian-cyst-removal.html)

twink65 09-29-2008 01:28 PM

Still bleeding after a D&C and ovarian cyst removal
 
Hello,

I am asking a question about my 20 year old daughter. She was having horrid heavy bleeding and recently had surgery to remove two very large cysts. A D&C was performed also. Her doctor put her on the Nuvaring. She was not to take it out and replace it in a month. The intentions being that she would not start bleeding, that her cycle would be shut down. Now after one month she has been bleeding again heavily. Tried calling the Dr. but you know what that's like. Does anyone know if this means she might need a higher dose of estrogen? Im lost and she is in so much pain ( again )

thank you for any help you may have

estria 09-30-2008 05:44 AM

Re: Still bleeding after a D&C and ovarian cyst removal
 
Hello Twinck,

Why was she put on the Nuvaring after a D&C ? This procedure alone is usually sufficient to stop the bleeding.

I am not sure if my own story might be helpful but I began to bleed terribly after being on the pill for twenty years. It seems that the progesterone in the pill was too strong and was causing the bleeding. If your daughter's lining was already thin due to the D&C, perhaps the progesterone in the ring is currently too strong for her and simply removing it may solve the problem for her. If an increase in estrogen can be avoided, it would be a good idea. Too much estrogen is associated with an increase in risk of certain cancers etc.. so I would try going "au naturel" and giving her body a chance first before going the trial and error route.

I hope I have been of some help and good luck with your daughter's problem. I am sure that a solution for her is in the near future. Try to be persistent with your doctor's office because it is always the squeeky wheel that gets the grease in this domain (unfortunately). For the pain, an ibuprofen such as Advil or Motrin can be a big help (if she is allowed to take these and does not have any contraindications for this type of medication) as it goes against the gonadotropins that cause this type of pain. Acetaminophen like Tylenol is not the same thing and is not effective (at least in my experience). A heating pad is also extremely useful so if she does not have one, pick one up for her.

All the best.

Estria


All times are GMT -7. The time now is 11:04 AM.